Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 61, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2020, 8:55 PM EDT for Palm Beach County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 23, 2020, 9:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2661 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WUUS52 KMFL 240055
SVRMFL
FLC099-240130-
/O.NEW.KMFL.SV.W.0061.200624T0055Z-200624T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
855 PM EDT Tue Jun 23 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northwest Palm Beach County in southeastern Florida...
* Until 930 PM EDT.
* At 855 PM EDT, a severe thunderstorm was located near Canal Point,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pahokee and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2696 8061 2696 8042 2686 8043 2684 8070
2690 8071 2692 8070 2698 8069 2701 8066
2701 8063
TIME...MOT...LOC 0055Z 266DEG 15KT 2694 8059
HAIL...1.00IN
WIND...60MPH
$$
BAXTER1 follow-up statement
596
WWUS52 KMFL 240122
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
922 PM EDT Tue Jun 23 2020
FLC099-240132-
/O.EXP.KMFL.SV.W.0061.000000T0000Z-200624T0130Z/
Palm Beach FL-
922 PM EDT Tue Jun 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY WILL EXPIRE AT 930 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2696 8061 2696 8042 2686 8043 2684 8070
2690 8071 2692 8070 2698 8069 2701 8066
2701 8063
TIME...MOT...LOC 0122Z 266DEG 15KT 2695 8047
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:13 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 23, 8:13 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Miami FL 813 PM EDT Tue Jun 23 2020 .Aviation (00Z TAFs)... Primarily VFR cond. anticipated across S. FL throughout the period. A line of TSRA is currently over inland Palm Beach and Broward Counties, though this activity should weaken as it approaches the terminals over the next couple hours. High pressure and light easterly flow should allow for sea-breeze driven convection across inland South Florida tomorrow afternoon, generally drifting towards the Gulf Coast through the late afternoon. && .Prev Discussion... /issued 415 PM EDT Tue Jun 23 2020/ Short Term... Today through Wednesday... There is a weak ridge at 500mb as well as a weak Bermuda high at the surface. Between the two, they are hampering convective development during the mid day. However, a decent cu field has developed across South Florida, indicating there is plenty of moisture, and at least some mid level instability. This mornings sounding actually showed excellent mid level Lapse rates of 7.4C/km. PWATs should be around 2 inches. We are missing any jet dynamics, which has helped reduce the coverage of convection for the last couple of days. With 500mb temps at around -9C or cooler, and NCAPE of around .4, any convection will likely be strong. There is some weak shear, which could hamper both development and lifespan of any storms, as the downdraft may cutoff the updraft. But, even a subtle increase that is not forecast could allow the storms to develop into strong to severe thunderstorms, mainly in the interior areas, as the sea breezes have generally pushed inland, past the metro areas already. Even though the initial convection will be sea breeze dominated, the propagation will be a combination of outflow boundaries and the mid level steering flow. The 850mb flow is week, and generally out of the SSE. The 700mb and 500mb are more WSW to W. This would likely have the convective cells ending up near the Lake region, or maybe as far south as Broward County. This is also reflected in the Hi-res models. One other factor is the SAL. Looking at satellite imagery, the edge of the SAL is approaching South Florida, from the south. But, there is a nice, wide gradient in the SAL, from nothing, to being under the thickest area of suspended dust. Being on the fringe tends to allow for a stronger convective outcome. So, this helps support strong to severe thunderstorms this afternoon, if they can get going. The main hazards will be lightning, Strong, gusty wind, with some isolated damaging wind possible, mainly in the interior, and around Palm Beach County. Hail also can not be ruled out. Small to moderate is most likely, if hail forms, but, with such a high NCAPE, and cold temps aloft, large hail of around a quarter in size will also be possible. With the loss of daytime heating, convective cells should quiet down tonight, keeping the weather mostly quiet, with the exception of maybe some isolated showers or storms over the coastal waters. Tomorrow will be a trickier forecast. It will likely be very similar to today. However, if the SAL is able to move over the area, convective development may not occur at all. But, for now, have kept mainly just a slight chances of PoPs in the forecast. With the lack of convection, the heat index will likely be around 105 again tomorrow, especially in the western interior. There is also a potential for the heat index to reach over 108 for several hours. If it looks that way overnight, it may meet criteria for an advisory. Long Term (Wednesday Night through Monday Night)... South Florida will be under the influence of the western periphery of the northern Atlantic subtropical surface high through the majority of the extended period. The associated low-level ridge axis will remain situated near northern/central Florida, allowing for primarily easterly lower-tropospheric flow across South Florida. Aloft, a 500mb ridge will be situated over the Florida peninsula, providing weak deep-layer flow/shear and large-scale subsidence across South Florida. The low-level easterly flow regime will maintain adequate boundary-layer moisture across the southern peninsula, with PWs remaining near-normal for late June (1.5 to 1.8 inches). The only exception to this will be the periodic passage of transient low-level perturbations along the easterly flow, providing brief upticks in boundary-layer moisture at times (near 2.0 inches). The Saharan Air Layer (SAL) plume is forecast to primarily remain to the south of the South Florida CWA due to the aforementioned middle-tropospheric ridge situated across the Florida peninsula. Modestly steep mid-level lapse rates in association with this feature could linger across the southern and western portions of South Florida to start the extended period, though these enhanced lapse rates should advect away from South Florida with the bulk of the SAL plume exiting the region later this week into the weekend. Shallow nocturnal showers can be anticipated across the South Florida waters (primarily the Atlantic waters) each evening and morning due to the aforementioned low-level easterly flow regime. Each afternoon, sea-breeze circulations should develop and advect slightly inland, generally driving afternoon convection across inland South Florida and the Gulf Coast each day. Most of this convection should be limited in coverage and intensity due the lack of any appreciable synoptic forcing for ascent and weak deep- layer flow/shear. The deterministic global model solutions and their ensembles depict strengthening cyclonic mid/upper-level flow across the southern/eastern CONUS later this week into the weekend, potentially leading to cyclogenesis across the southeastern CONUS. While this feature is projected to remain to the north of the South Florida CWA, an associated poleward mass flux of rich subtropical or tropical moisture across South Florida could allow for greater convective coverage this weekend into early next week. Maximum temperatures are forecast to remain slightly above average across the interior and Gulf Coast of South Florida due to the aforementioned deep-layer high pressure and easterly flow regime. Maximum temperatures across the eastern portions of South Florida should remain near normal (upper 80s to lower 90s) due to the easterly surface flow and inland-advancing Atlantic sea-breeze. Marine... No significant weather under the weak upper level high and the Bermuda high to the east. Seas should remain benign, and the Atlantic beaches should see no significant rip currents through the weekend. With showers and thunderstorms in the forecast, some locally rough marine conditions are possible. These include: Locally rough seas, strong wind, torrential rain, and waterspouts. Aviation... Weak high pressure continues to be in control. While there is a weak easterly flow, the low level wind is mainly being dominated by the sea breezes. SHRA and TSRA are highly possible in the interior late this afternoon and evening hours. They are currently forecast to remain inland, although they may propagate towards the coasts. If this happens, they may need to be added to at least a few of the TAFs. After a quiet night tonight and tomorrow morning, another round of TSRA is possible tomorrow afternoon. && .Preliminary Point Temps/PoPs... West Palm Beach 76 91 77 90 / 20 20 0 20 Fort Lauderdale 78 90 79 90 / 20 20 0 20 Miami 78 91 79 91 / 20 20 0 20 Naples 76 91 76 94 / 20 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...18/Weinman
Hazardous weather outlook, Jun 23, 8:50 AM EDT, 12 hours 5 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 850 AM EDT Tue Jun 23 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 850 AM EDT Tue Jun 23 2020 ...Strong to Severe Thunderstorms Possible This Afternoon... ...Heat Indices of 105 to 109 for Interior and Gulf Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will be possible this afternoon and early evening. Some storms may become strong to severe. The main hazards are strong, gusty wind, hail, frequent lightning, and torrential rainfall. The greatest coverage of storms will be across interior sections of South Florida. Temperatures: Heat indices may reach values between 105F to 109F for an hour or two this afternoon, especially over the western interior and along the Gulf coast of South Florida. Waterspouts: There is a slight chance for waterspouts in association with showers and thunderstorms over the Atlantic waters of South Florida and Lake Okeechobee. Wind: Thunderstorm wind gusts of 45 to 60 mph are possible. Some of these gusts could produce localized wind damage. Hail: Up to quarter-sized hail will be possible today. Flooding: Localized flooding will be possible over urban and poor- drainage areas where thunderstorms repeatedly move over the same locations. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to scattered showers and thunderstorms will be possible each day for the remainder of this week into the upcoming weekend. Maximum heat-index values are forecast to reach 105 to 109 degrees each afternoon across southwest Florida, with the highest of these readings across interior sections. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, and flooding to the National Weather Service Forecast Office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 23, 7:07 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Miami FL
707 PM EDT Tue Jun 23 2020
FLZ067-071-240000-
Inland Broward County FL-Inland Palm Beach County FL-
707 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 800 PM EDT...
* At 706 PM EDT, National Weather Service meteorologists were
tracking a cluster of strong thunderstorms 7 miles southeast of
Holey Land Wildlife Refuge, or 22 miles south of South Bay, moving
northeast at 15 mph.
* Dime size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
Holey Land Wildlife Refuge, Intersection Alligator Alley And Miami
Canal, Rotenberger Wildlife Refuge, Loxahatchee NWR and West
Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2636 8028 2609 8062 2624 8088 2635 8088
2662 8064
TIME...MOT...LOC 2306Z 230DEG 16KT 2634 8066
BAXTERSpecial weather statement, Jun 23, 7:41 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
741 PM EDT Tue Jun 23 2020
FLZ063-240030-
Glades FL-
741 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
830 PM EDT...
* At 740 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
northwest of Brighton Seminole Reservation to 9 miles north of
Clewiston. Movement was northeast at 15 mph.
* Nickel size hail and wind gusts up to 50 mph possible with these
storms.
* Locations impacted include...
Buckhead Ridge, Brighton Seminole Reservation and Indian Prairie
Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2717 8090 2717 8088
2714 8087 2720 8083 2718 8080 2713 8079
2706 8085 2700 8087 2695 8100 2689 8100
2688 8092 2682 8097 2712 8125 2712 8117
2721 8117 2721 8094
TIME...MOT...LOC 2340Z 207DEG 12KT 2720 8113 2688 8093
BAXTERSpecial weather statement, Jun 23, 7:51 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Miami FL
751 PM EDT Tue Jun 23 2020
FLZ067-071-072-240030-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
751 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 830 PM EDT...
* At 750 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Okeelanta to 13 miles north of Intersection I-75 And U.S. 27 to 9
miles south of Mile Marker 30 On Alligator Alley. Movement was east
at 10 mph.
* Dime size hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise,
Weston, Cooper City, Parkland, Sawgrass Mills Mall, Intersection
I-75 And U.S. 27, Intersection I-75 And Griffin Road, Mile Marker
30 On Alligator Alley, East Toll Gate On Alligator Alley,
Loxahatchee NWR and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2669 8046 2639 8027 2597 8034 2597 8065
2630 8058 2654 8075
TIME...MOT...LOC 2350Z 251DEG 10KT 2653 8067 2633 8051 2602 8057
BAXTERLocal storm report, Jun 23, 8:22 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
822 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 3 WSW BRIGHTON SEMINOLE 27.07N 81.11W
06/23/2020 E0.88 INCH GLADES FL LAW ENFORCEMENT
THE BRIGHTON RESERVATION POLICE REPORTED NICKEL SIZE
HAIL AND WIND GUSTS UP TO 50 MPH WITH THE STORMS IN CANE
HILL AREA OF THE RESERVATION.
&&
EVENT NUMBER MFL2000153
BNBSpecial weather statement, Jun 23, 8:25 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Miami FL 825 PM EDT Tue Jun 23 2020 FLZ067-240115- Inland Palm Beach County FL- 825 PM EDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY UNTIL 915 PM EDT... * At 825 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Belle Glade, moving northeast at 10 mph. * Dime size hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2659 8060 2674 8074 2691 8060 2670 8038 TIME...MOT...LOC 0025Z 237DEG 8KT 2671 8062 BAXTER
Special weather statement, Jun 23, 8:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
843 PM EDT Tue Jun 23 2020
FLZ067-240130-
Inland Palm Beach County FL-
843 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 930 PM EDT...
* At 843 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Canal Point, moving east at 15
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Pahokee and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2699 8062 2696 8061 2696 8042 2686 8043
2684 8070 2690 8071 2692 8070 2698 8069
2701 8066 2701 8063
TIME...MOT...LOC 0043Z 266DEG 15KT 2693 8064
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 23, 8:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 23, 8:43 PM EDT | Special Weather Statement | MFL | Martin | 47 min |
| Jun 23, 9:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Jun 24, 3:22 AM EDT | Heat Advisory | MFL | Collier, Miami-Dade, Monroe | 15 hr |
| Jun 24, 4:45 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Jun 24, 4:48 PM EDT | Special Weather Statement | MFL | Broward | 57 min |
| Jun 24, 5:17 PM EDT | Special Weather Statement | MFL | Monroe | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.